Generalized Rayleigh-quotient formulas for the real parts, imaginary parts, and moduli of the eigenvalues of diagonalizable matrices
In the present paper, generalized Rayleigh-quotient formulas for the real parts, imaginary parts, and moduli of the eigenvalues of diagonalizable matrices are derived. These formulas are new and correspond to similar formulas for the eigenvalues of self-adjoint matrices obtained recently. Numerical examples underpin the theoretical findings
R.T. Gregory, D.L. Karney, A Collection of Matrices for Testing Computational Algorithms, Wiley-Interscience, New York London Sydney Toronto, 1969.
R.A. Horn, Ch.R. Johnson, Matrix Analysis, University Press, Cambridge, 22nd printing, 2009.
R.A. Horn, Ch.R. Johnson, Topics in Matrix Analysis, University Press, Cambridge, 10th printing, 2008.
T. Kato, Perturbation Theory for Linear Operators, Springer, New York, 1966.
L. Kohaupt, Construction of a biorthogonal system of principal vectors of the matrices A and A∗ with applications to the initial value problem ˙x = A x, x(t0) = x0, Journal of Computational Mathematics and Optimization 3(3)(2007)163-192.
L. Kohaupt, Biorthogonalization of the principal vectors for the matrices A and A∗ with application to the computation of the explicit representation of the solution x(t) of ˙x = A x, x(t0) = x0, Applied Mathematical Sciences 2(20)(2008)961-974.
L. Kohaupt, Generalized Rayleigh-quotient representation of the eigenvalues of self-adjoint matrices, Journal of Algebra and Applied Mathematics 14(1)(2016)1-26.
L. Kohaupt, Rayleigh-quotient representation of the real parts, imaginary parts, and moduli of the igenvalues of diagonalizable matrices, submitted for publication.
F. Stummel, K. Hainer, Introduction to Numerical Analysis, Scottish Academic Press, Edinburgh, 1980.
L.H. Wilkinson, The Algebraic Eigenvalue Problem, Clarendon Press, Oxford, 1965.
R. Zurm¨uhl, S. Falk, Matrizen und ihre Anwendungen, Teil 1: Grundlagen (Matrices and Their Applications, Part 1: Foundations), Springer-Verlag, Berlin Heidelberg New York Tokyo, 1984.
Copyright (c) 2018 JOURNAL OF ADVANCES IN MATHEMATICS
This work is licensed under a Creative Commons Attribution 4.0 International License.
Authors retain the copyright of their manuscripts, and all Open Access articles are distributed under the terms of the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided that the original work is properly cited.
The use of general descriptive names, trade names, trademarks, and so forth in this publication, even if not specifically identified, does not imply that these names are not protected by the relevant laws and regulations. The submitting author is responsible for securing any permissions needed for the reuse of copyrighted materials included in the manuscript.
While the advice and information in this journal are believed to be true and accurate on the date of its going to press, neither the authors, the editors, nor the publisher can accept any legal responsibility for any errors or omissions that may be made. The publisher makes no warranty, express or implied, with respect to the material contained herein.